MAUDE Adverse Event Report: NEW WORLD MEDICAL, INC. KAHOOK DUAL BLADE GLIDE; GONIOTOMY BLADE

NEW WORLD MEDICAL, INC. KAHOOK DUAL BLADE GLIDE; GONIOTOMY BLADE
Model Number GLIDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record and other documentation were reviewed for the reported lot, including bacterial endotoxin testing, bioburden testing, and sterility testing, all of which yielded passing results.Particulate testing of the supplier's cleanroom yielding passing results for the month that product was assembled and packaged.The device is placed in a tray with a tyvek seal which is inspected with bubble/leak testing a to evaluate the seal integrity and peel testing to evaluate seal strength.L0321 yielded passing results for both bubble/leak testing and peel testing, so there is no evidence that the sterile barrier of this lot was compromised.Product packaging and instructions for use indicate not to use device if package is damaged.Customer did not report damaged package prior to use.
 
Event or Problem Description
The original surgery was on (b)(6) 2022.It was a combined goniotomy & cataract surgery ( the iol implant was from a different manufacturer, not a new world medical product).Three days after the surgery, the patient complained about blurry vision and was referred to an ophthalmology er where patient was diagnosed with endophthalmitis.After undergoing two vitrectomy surgeries and intensive antibiotic treatment, patient lost eyesight and has only light perception visual acuity in the operated eye.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
KAHOOK DUAL BLADE GLIDE
Common Device Name
GONIOTOMY BLADE
Manufacturer (Section D)
NEW WORLD MEDICAL, INC.
10763 edison court
rancho cucamonga 91730
Manufacturer (Section G)
PRO-TECH DESIGN & MANUFACTURING INC
14561 marquardt ave
santa fe springs CA 90670
Manufacturer Contact
cristina avalos
10763 edison court
rancho cucamonga, CA 91730
9094064304
MDR Report Key13549343
Report Number1000125279-2022-00001
Device Sequence Number5199419
Product Code HNN
UDI-Device Identifier00892064002003
UDI-Public(01)00892064002003(17)241117(10)L0321
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Model NumberGLIDE
Device Catalogue NumberGLIDE
Device Lot NumberL0321
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexUnknown